Chantix

dagger1234
By dagger1234 Latest Reply 2013-12-04 16:19:06 -0600
Started 2013-11-29 21:15:36 -0600

So I just recently got diagnosed diabetes type2 and I also want to quit smoking but I started a new job and I am too stressed to stop smoking but it's been a week with work already. And I'm getting used to it and now willing to try and take chantix but I've been reading horror stories where chantix raises the blood sugar level.

Anyone taking chantix and having no side affects or is? I'm scared but need to quit smoking to be healthier.


10 replies

Dr Gary
Dr GaryCA 2013-12-04 16:19:06 -0600 Report

Hi dagger,

Sounds like you are taking a very cautious approach here. That's a good idea. I am sure you will also stay in close contact with your doctor. Like you, I have also heard about a lot of different experiences with Chantix.

I am really interested in your experiences so please keep us posted.

And congratulations on taking this important step, my friend. My sister is 10 days into her quit. It's not an easy road but the rewards are worth it all!

Gary

dagger1234
dagger1234 2013-12-04 13:51:49 -0600 Report

I saw my doctor yesterday and she said it was okay for me to take chantix. I just started this morning. I am keeping an open mind about this pill. My doctor says its different for people with their experiences but I won't think any thing bad and will let you guys know the outcome soon. What I did was make a note pad and jot down my feelings etc on how i'm feeling taking the med. Also, I'm going to be telling my friends, family (told my bf already) about me and see what they notice about me in changes so I can work on it or quit taking it or continue. YEPPIE!

ck410
ck410 2013-12-03 08:34:03 -0600 Report

I have first hand seen Chantix turn a very polite sweet heart into a raging monster. I know how hard it is to quit smoking I'm still struggling with it. My wife went cold turkey and has not smoked in over a year. I think you should try as hard as it may seem to ween your self off. of course talk to your doctor

Just Joyce
Just Joyce 2013-11-30 17:46:42 -0600 Report

I don't know anyone who has taken it without side effects. My sister stopped using it because it was making her itchy. My doctor said he refuses to prescribe it because too many people have had bad results with it.

There can be side effects to any medication we take so you may have to find out for yourself. You may not have a problem with it. I have not read anything that says it raises blood sugar. Before you take it, you should talk to your doctor.

old biker
old biker 2013-11-30 12:34:37 -0600 Report

First let me say every drug we take comes with a list of possible side effects. It is up to us to weigh the good against the bad and is the risk worth the benefit. I think it is or I wouldn't of tried chantex to begin with. I have PAD in both legs. Which is a clogging of my arteries do to smoking and diabetes. A lot of people use chantex and stop smoking with out any problem.
I tried chantex twice in a years time. The first time for a month with no problem. A month wasn't long enough so I tried it again and at the end of the second month. I noticed I was becoming very obsessive and nit picky over minor things and becoming very critical of every one around me. I knew it was time to stop. The benefits of quitting in my case was worth the risk of trying.
I am on welbutrin now and I find it works just as well. I urge you to discuss this with your doctor

old biker
old biker 2013-11-30 07:26:56 -0600 Report

Hi dagger 1234 I was on chantix for 2 months it didn't mess with my blood sugar level but it did mess with my head to a point I stopped taking it. Ask your Dr what he thinks of wellbutrin I take the generic form bupropion works just as good and doesn't mess with my head and costs less..The other good thing a lot of people that use it experience some sort of weight loss..wish you luck smoking has really messed with my health

dagger1234
dagger1234 2013-11-30 00:06:03 -0600 Report

Ahhh. Everyone's story is crazy. :( I have the blu r cig and I hate it. I guess I will have to talk to my doctor if it's safe to take or invest in an ecig that is better tasting.

Please keep giving me your inputs everyone!

Harlen
Harlen 2013-11-29 23:52:13 -0600 Report

It made me nuts and added a lot of stress .
I have ben smoke free for 8 months now thanks to ego e-cig
And cutting nicotine down soon to be nicotine free no pain no stress .
And it helped me with snacking I don't crave sweets any more .
If you have any Q drop me a line
Best wishes
H

Next Discussion: Craving something sweet! »